Alert archive / Michigan / Small Craft Advisories in 2021
Small Craft Advisory 99, NWS Grand Rapids, MI
NWS Grand Rapids, MI issued this small craft advisory at Nov 27, 2021, 3:21 AM EST. It took effect at Nov 28, 2021, 4:00 AM EST. It was in force for 24 hr.
The area
The counties it named.
The facts
- Issued
- Nov 27, 2021, 3:21 AM EST (08:21 UTC)
- In effect from
- Nov 28, 2021, 4:00 AM EST
- Expired
- Nov 29, 2021, 3:44 AM EST
- In force
- 24 hr
- Issued by
- NWS Grand Rapids, MI
The text
As transmitted.
825 WHUS73 KGRR 270821 MWWGRR URGENT - MARINE WEATHER MESSAGE National Weather Service Grand Rapids MI 321 AM EST Sat Nov 27 2021 LMZ844>849-271630- /O.NEW.KGRR.SC.Y.0099.211128T0900Z-211129T1200Z/ St Joseph to South Haven MI-South Haven to Holland MI- Holland to Grand Haven MI-Grand Haven to Whitehall MI- Whitehall to Pentwater MI-Pentwater to Manistee MI- 321 AM EST Sat Nov 27 2021 ...SMALL CRAFT ADVISORY IN EFFECT FROM 4 AM SUNDAY TO 7 AM EST MONDAY... * WHAT...Northwest winds 15 to 25 knots with gusts up to 30 knots and waves 6 to 9 feet expected. * WHERE...St Joseph to Manistee. * WHEN...From 4 AM Sunday to 7 AM EST Monday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
8 follow-up statements
127 WHUS73 KGRR 271504 MWWGRR URGENT - MARINE WEATHER MESSAGE National Weather Service Grand Rapids MI 1004 AM EST Sat Nov 27 2021 LMZ844>849-272315- /O.CON.KGRR.SC.Y.0099.211128T0900Z-211129T1200Z/ St Joseph to South Haven MI-South Haven to Holland MI- Holland to Grand Haven MI-Grand Haven to Whitehall MI- Whitehall to Pentwater MI-Pentwater to Manistee MI- 1004 AM EST Sat Nov 27 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 4 AM SUNDAY TO 7 AM EST MONDAY... * WHAT...Northwest winds 15 to 25 knots with gusts up to 30 knots and waves 6 to 9 feet expected. * WHERE...St Joseph to Manistee. * WHEN...From 4 AM Sunday to 7 AM EST Monday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
293 WHUS73 KGRR 272041 MWWGRR URGENT - MARINE WEATHER MESSAGE National Weather Service Grand Rapids MI 341 PM EST Sat Nov 27 2021 LMZ844>849-280445- /O.CON.KGRR.SC.Y.0099.211128T0900Z-211129T1200Z/ St Joseph to South Haven MI-South Haven to Holland MI- Holland to Grand Haven MI-Grand Haven to Whitehall MI- Whitehall to Pentwater MI-Pentwater to Manistee MI- 341 PM EST Sat Nov 27 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 4 AM SUNDAY TO 7 AM EST MONDAY... * WHAT...Northwest winds 15 to 25 knots with gusts up to 30 knots and waves 6 to 9 feet expected. * WHERE...St Joseph to Manistee. * WHEN...From 4 AM Sunday to 7 AM EST Monday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
226 WHUS73 KGRR 280841 MWWGRR URGENT - MARINE WEATHER MESSAGE National Weather Service Grand Rapids MI 341 AM EST Sun Nov 28 2021 LMZ844>849-282200- /O.CON.KGRR.SC.Y.0099.211128T0900Z-211129T1200Z/ St Joseph to South Haven MI-South Haven to Holland MI- Holland to Grand Haven MI-Grand Haven to Whitehall MI- Whitehall to Pentwater MI-Pentwater to Manistee MI- 341 AM EST Sun Nov 28 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST MONDAY... * WHAT...Northwest winds 15 to 25 knots with gusts around 30 knots and waves 6 to 10 feet expected. * WHERE...St Joseph to Manistee. * WHEN...From 4 AM Sunday to 7 AM EST Monday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
522 WHUS73 KGRR 281551 MWWGRR URGENT - MARINE WEATHER MESSAGE National Weather Service Grand Rapids MI 1051 AM EST Sun Nov 28 2021 LMZ844>849-290000- /O.CON.KGRR.SC.Y.0099.000000T0000Z-211129T1200Z/ St Joseph to South Haven MI-South Haven to Holland MI- Holland to Grand Haven MI-Grand Haven to Whitehall MI- Whitehall to Pentwater MI-Pentwater to Manistee MI- 1051 AM EST Sun Nov 28 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST MONDAY... * WHAT...Northwest winds 15 to 25 knots with gusts up to 35 knots and waves 6 to 9 feet. * WHERE...St Joseph to Manistee. * WHEN...Until 7 AM EST Monday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
850 WHUS73 KGRR 282042 MWWGRR URGENT - MARINE WEATHER MESSAGE National Weather Service Grand Rapids MI 342 PM EST Sun Nov 28 2021 LMZ844>849-290445- /O.CON.KGRR.SC.Y.0099.000000T0000Z-211129T1200Z/ St Joseph to South Haven MI-South Haven to Holland MI- Holland to Grand Haven MI-Grand Haven to Whitehall MI- Whitehall to Pentwater MI-Pentwater to Manistee MI- 342 PM EST Sun Nov 28 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST MONDAY... * WHAT...Northwest winds 15 to 25 knots with gusts up to 35 knots and waves 6 to 9 feet. * WHERE...St Joseph to Manistee. * WHEN...Until 7 AM EST Monday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
807 WHUS73 KGRR 282152 MWWGRR URGENT - MARINE WEATHER MESSAGE National Weather Service Grand Rapids MI 452 PM EST Sun Nov 28 2021 LMZ844>849-290600- /O.CON.KGRR.SC.Y.0099.000000T0000Z-211129T1200Z/ St Joseph to South Haven MI-South Haven to Holland MI- Holland to Grand Haven MI-Grand Haven to Whitehall MI- Whitehall to Pentwater MI-Pentwater to Manistee MI- 452 PM EST Sun Nov 28 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST MONDAY... * WHAT...Northwest winds to 30 knots and waves 6 to 9 feet. * WHERE...St Joseph to Manistee. * WHEN...Until 7 AM EST Monday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
303 WHUS73 KGRR 290313 MWWGRR URGENT - MARINE WEATHER MESSAGE National Weather Service Grand Rapids MI 1013 PM EST Sun Nov 28 2021 LMZ844>849-291115- /O.CON.KGRR.SC.Y.0099.000000T0000Z-211129T1200Z/ St Joseph to South Haven MI-South Haven to Holland MI- Holland to Grand Haven MI-Grand Haven to Whitehall MI- Whitehall to Pentwater MI-Pentwater to Manistee MI- 1013 PM EST Sun Nov 28 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST MONDAY... * WHAT...Waves 3 to 6 feet. * WHERE...St Joseph to Manistee. * WHEN...Until 7 AM EST Monday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
115 WHUS73 KGRR 290844 MWWGRR URGENT - MARINE WEATHER MESSAGE National Weather Service Grand Rapids MI 344 AM EST Mon Nov 29 2021 LMZ844>849-292130- /O.CAN.KGRR.SC.Y.0099.000000T0000Z-211129T1200Z/ /O.NEW.KGRR.SC.Y.0100.211129T2200Z-211201T0500Z/ St Joseph to South Haven MI-South Haven to Holland MI- Holland to Grand Haven MI-Grand Haven to Whitehall MI- Whitehall to Pentwater MI-Pentwater to Manistee MI- 344 AM EST Mon Nov 29 2021 ...SMALL CRAFT ADVISORY IN EFFECT FROM 5 PM THIS EVENING TO MIDNIGHT EST TUESDAY NIGHT... ...SMALL CRAFT ADVISORY IS CANCELLED... * WHAT...Northwest winds 10 to 20 knots with gusts up to 30 knots and waves 3 TO 6 feet expected. * WHERE...St Joseph to Manistee. * WHEN...From 5 PM this afternoon to midnight EST Tuesday night. * IMPACTS...Conditions will be hazardous to small craft. * ADDITIONAL DETAILS...Winds and waves have been quickly decreasing this morning. Therefore, the Small Craft Advisory that had been in effect has been cancelled. A new Small Craft Advisory is now in effect starting this evening. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ HLO
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Rapids, MI wrote its last area forecast discussion before this small craft advisory went out at Nov 27, 12:55 AM EST, 2 hours 26 minutes earlier.
Area forecast discussion, Nov 27, 12:55 AM EST, 2 hours 26 minutes before
Area Forecast Discussion National Weather Service Grand Rapids MI 1255 AM EST Sat Nov 27 2021 LATEST UPDATE... Aviation .DISCUSSION...(This evening through next Friday) Issued at 327 PM EST Fri Nov 26 2021 -- Accumulating Snow Saturday -- The first of a pair of clippers this weekend is on track to produce snow across the majority of central to southern Michigan Saturday afternoon into the evening. Deep moisture and a period of moderate lift in the mid-upper levels will be present as the wave moves through. The DGZ will be saturated and undergoing lift, and the snow crystals from the DGZ will fall through a deeper and saturated isothermal layer of about -5 C. The members of the 12Z HREF have converged on the I-96 corridor and about 30-50 miles north and south of there receiving the bulk of the precipitation for the day... about 0.15 to 0.25 QPF, and snow/liquid ratio in the ballpark of 10 to 1... so generally 1 to 2 inches of snow with isolated 3 possible. The ECMWF ensembles a running a little farther north with the precip compared to the HREF. Forecast snow amounts are a little less confident and subject to change for areas south/west of Kalamazoo and north of Clare, where they will be near the edge of the precip swath which could have a sharp gradient much of the time. Temperatures support snow impacts to road conditions, starting near or just above 32 degrees then only cooling into the evening, likely allowing roads to become slushy or snow- covered. Can't rule out some lingering light freezing drizzle late Saturday night as ice-bearing clouds peel away. -- Additional Snow Chances Early Next Week -- The second and more robust clipper moves through Michigan on Sunday, likely a little farther north than the first. The bulk of the system- driven snow will likely stay north of the area, but then inversion heights Sunday afternoon may climb well into the DGZ with NW flow, so lake effect showers will be the possible. Most but not all GFS and ECMWF ensembles give us another chance of light snow Monday during the day into the evening as another weak shortwave clipper moves through. -- Warming Trend Possible in the Middle of the Week -- The upper level pattern across North America trends a little more zonal toward the middle of next week. Warmer-than-normal air may brush us for a couple days before a tendency for synoptic- scale troughing reestablishes itself across the region. && .AVIATION...(For the 06Z TAFS through 06Z Saturday night) Issued at 1243 AM EST Sat Nov 27 2021 VFR conditions are expected to persist through early Saturday morning before a low pressure system moving through the area spreads snow into the terminals. There is good confidence with precipitation falling as all snow this afternoon and evening, before mid-level moisture starts to strip away and we see potential for light freezing drizzle, most likely after midnight Saturday night. Moisture and lift will allow snow showers to begin at the terminals by 14-16Z, with the steadier snow and MVFR visibilities/ceilings looking likely during the afternoon and evening. A period of IFR ceilings, and potentially visibilities below 1/2 mile, looks possible during the evening, and have added the lower ceilings to the TAFs. Most terminals look to pick up 2-3 inches of snow by evening, with lighter amounts currently forecast towards BTL and AZO. We are still seeing subtle shifts with where models place best forcing and highest snow amounts, and adjustments to the TAFs are certainly possible the next few cycles. && .MARINE... Issued at 327 PM EST Fri Nov 26 2021 Webcams show waves diminishing from 3-5 feet down to 2-4 feet in line with the wave model's expectations this evening. Conditions hazardous to small craft will develop late Saturday night through Sunday night, and a period of gale-force gusts from the northwest on Sunday is not out of the question. && .GRR WATCHES/WARNINGS/ADVISORIES... MI...None. LM...None. && DISCUSSION...CAS AVIATION...HLO MARINE...CAS
Hazardous weather outlook, Nov 26, 3:31 PM EST, 11 hours 50 minutes before
Hazardous Weather Outlook National Weather Service Grand Rapids MI 331 PM EST Fri Nov 26 2021 MIZ037>040-043>046-050>052-056>059-064>067-071>074-270900- Mason-Lake-Osceola-Clare-Oceana-Newaygo-Mecosta-Isabella-Muskegon- Montcalm-Gratiot-Ottawa-Kent-Ionia-Clinton-Allegan-Barry-Eaton- Ingham-Van Buren-Kalamazoo-Calhoun-Jackson- 331 PM EST Fri Nov 26 2021 This hazardous weather outlook is for portions of southwest Lower Michigan. .DAY ONE...This Afternoon and Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday Snow will likely create slippery travel conditions from Saturday afternoon through Sunday. Additional snow showers are possible Monday. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. LMZ844>849-270900- St Joseph to South Haven MI-South Haven to Holland MI- Holland to Grand Haven MI-Grand Haven to Whitehall MI- Whitehall to Pentwater MI-Pentwater to Manistee MI- 331 PM EST Fri Nov 26 2021 This hazardous weather outlook is for portions of southwest Lower Michigan. .DAY ONE...This Afternoon and Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday Winds and waves will be hazardous to small craft on Sunday, with a few gale force gusts possible. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed.
The office that day
Everything else NWS Grand Rapids, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 27, 3:19 AM EST | Winter Weather Advisory | GRR | Allegan, Barry, Calhoun, Clare, Clinton, Eaton and 17 more | 19 hr |
Nearby
Small Craft Advisories in Michigan, 2021Every small craft advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.